MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Application Program Problem: Power Calculation Error (1473); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported missrefraction after lens implantation bilateral.Explantation and exchange required.The patient was seen for pre-examination in 2021 after prk.We had also performed the calculation after hyperoperative ascrs.The first implantations were od on (b)(6) 2023.The overrefractions in both eyes were on (b)(6) 2023: od -1.25 cyl -0.25 a 20°; vcc=1.0; vsc=0.25.Os -1.00 cyl -0.25 a 50°; vcc=0.8; vsc=0.4.Explantation and reimplantation were os on (b)(6) 2023.The objective refraction (autorefractometer) was on (b)(6) 2023.Od +0.25 cyl -0.25; vsc=0.8 (2d post-op).Os +0.25 cyl -1.00; vsc=0.8 (1d post-op).Additional information has been requested.There are two files associated with this event in the patient.This file belongs to the right eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating that lens was exchanged for a 1.5 diopter more of same model company lens.The iols that were explanted during the exchange were discarded and therefore no longer available.The underlying cause is ¿ideopathic¿.The calculations of the originally implanted iol were carried out using ascrs post-hyperopic-prk and anterion post-lasik calculation.Taking into account all eventualities.Patient was now very satisfied.There were no adverse effects on the patient and no unscheduled treatment or medication was necessary.No hospital stay.As described status after (hyperopic) prk many years ago, which was not carried out by us.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury/malfunction.No further reports required.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18383863
Report Number1119421-2023-02200
Device Sequence Number3967778
Product Code POE
UDI-Device Identifier00380652421324
UDI-Public00380652421324
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15589538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale